MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 06/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a cardiac tamponade and pericardial effusion (pe) occurred.The procedure was cancelled.During a left atrial appendage closure (laac) procedure, a versacross connect laac was selected for use.Pre-procedure transesophageal echocardiogram (tee) was performed and a small existing pe was identified.After the femoral vein access, a full dose of heparin was given.The transseptal puncture (tsp) was completed and the versacross rf wire was placed in the left superior pulmonary vein.The resulting activated clotting time (act) was 366.The watchman access sheath (was) was advanced into the left atrium.A non-boston scientific pigtail catheter was inserted and advanced into the left atrial appendage (laa).It was felt that the pigtail catheter was seated a bit deep upon first contrast shot.The physician was advised to bring the pigtail catheter back to the middle of the laa.Another contrast shot was taken and sizing was determined.There was never a sign of contrast seen in pericardium on fluoroscopy imaging.A 20mm watchman flx pro closure device and delivery system was inserted into the was and immediately after insertion an anterior laa, pe was noted so the procedure was aborted.Increased heart rate and hypotension was noted.Within five (5) minutes, a pericardiocentesis was performed and a pericardial drain was placed due to the pe growing in size.The patient was stable overnight with no fluid noted in the pericardial drain.The following day post attempted index procedure, the patient was awake and having the pericardial drain pulled, and they were discharged home with no issues.The device is not expected to be returned for analysis (disposed).There was some difficulty with the transeptal crossing as patient had a very prominent eustachian valve but never any malfunction.Physician does not believe that the access solution system caused the issue.It is his belief that the heparin with a higher act caused the prior effusion to grow.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
CA   55112
6514400979
MDR Report Key22438229
Report Number2124215-2025-45307
Device Sequence Number14241093
Product Code DXF
UDI-Device Identifier00685447019466
UDI-Public(01)00685447019466
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0101
Device Catalogue NumberVXAK0101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Initial Report FDA Received Date07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age3 MO
Patient SexFemale
Patient RaceWhite